My doctor put me on morphine 2 years ago. My teeth were preety then but no matter how many times I clean them they are starting to rot. Is there any way I can slow down or stop this? This only started to be real noticeable recently now I do not want to smile or open my mouth at all.
I have had some problems with teeth too,but mine are in the molar area. I would ask a dentist because I'd like to know myself.I've been on high doses if Morphine ( 200mg) a day for 2 years longer and even with health insurarance it cost me several thousand dollars just for root canals & several more for crowns which I can't afford. So I'd like to know myself. Sorry I couldn't be more help.
Having been on morphine/opiates for a decade now, I can safely answer your question. (I know the question is old, but I figure others may come and look for an answer to this question.) :)
Yes, morphine destroys one's teeth. According to my dentist and pain doc, morphine 'eats' the binders that hold the enamel to the pulp of the tooth. In my case my teeth just fragmented or went 'soft' and fell apart. I've lost teeth on a piece of soft white bread and a McDonald's hot apple pie, of all things! Over time, I lost about a dozen teeth and had to have the rest removed. (I still have 7 that need pulled.)
Morphine has other deleterious effects on the body that would best be described by one's pain doctor. (You probably won't find out about them anywhere else!)
Sorry, I'm sure that's not the answer one wants to hear, but better forewarned.
If anyone wants to hear what happened in my case, feel free to email me.
(But don't think I am in any way handing out health advice. Just stating what happened in my own case!)
- Morphine Information for Consumers
- Morphine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Morphine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 May 2011 • 1 answer
Posted 6 Aug 2013 • 1 answer
Posted 14 Nov 2013 • 2 answers
Posted 16 May 2015 • 1 answer
Posted 23 Oct 2017 • 1 answer